Tennessee, 2016

Damaging Winds in Tennessee, June 15, 2016

June 15, 2016 · NWS OHX · 83 events in 27 counties and zones

The largest severe weather outbreak of June 2016 was caused by a MCS that developed in western Kentucky then moved southeast across most of Middle Tennessee during the afternoon and evening hours on June 15. Over 80 reports of wind damage were received across Middle Tennessee, with three people injured in Davidson and Sumner Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$302,000
Crop damage
None recorded
Events
83

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

The largest severe weather outbreak of June 2016 was caused by a MCS that developed in western Kentucky then moved southeast across most of Middle Tennessee during the afternoon and evening hours on June 15. Over 80 reports of wind damage were received across Middle Tennessee, with three people injured in Davidson and Sumner Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 15, 11:49 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 15, 11:49 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1249 PM CDT WED JUN 15 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The decision was made just a short while ago to issue a Severe
Thunderstorm Watch for most of Middle TN. A line has developed
over the last hour NW of the TN River and will push SEWD over the
next several hours. While there is a tight gradient of CAPE
(strongest in the NW), cloud cover from this morning has slowed
the increase of instability. As clouds thin over the next hour,
expect CAPE to grow to 3000 J/KG. However, shear is still lagging.
20 kts of deep layer shear will reduce widespread severe storms,
even with this current watch. That said, damaging straight line
winds will be possible as we move through the afternoon with just
the instability parameters alone. Please remain weather aware as
we move through the afternoon hours.

&&

.AVIATION...
18Z TAF DISCUSSION.

A line of showers and thunderstorms has developed NW of KCKV. This
line will push SEWD over the next several hours and likely affect
all 3 of our mid-state terminals through 00Z this evening. Gusty
winds and reduced vis are the mostly likely effects from this line
for a couple of hours at each terminal. Have tried to time this
line out with TEMPOs for KCKV/KBNA and will AMD later for KCSV as
the line closes in on I-65.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 15, 11:55 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT WED JUN 15 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-161800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1255 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL PROVIDE AN OPPORTUNITY
FOR DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON FOR MOST OF MIDDLE
TENNESSEE. THE LINE WILL BREAK ACROSS THE TENNESSEE RIVER AROUND
130 PM AND MOVE SWIFTLY THROUGH THE MID-STATE, LIKELY EXITING BY
7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. A
FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WIND
GUSTS BEING THE MAIN THREAT.

HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S
ACROSS MUCH OF MIDDLE TENNESSEE ON THURSDAY. PROLONGED OUTDOOR
EXPOSURE COULD RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF
PRECAUTIONS ARE NOT TAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY BECOME
NECESSARY AGAIN THURSDAY NIGHT.

27

The radar

The Ft Campbell radar (KHPX), 56 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

83 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stewart

When
June 15, 1:45 PM CST
Where
Stewart County, Dover
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.480, -87.830

A few trees and power lines were blown down in Dover.

Thunderstorm Wind, Montgomery

When
June 15, 2:21 PM CST
Where
Montgomery County, St Bethlehem
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.580, -87.300

A large tree limb was blown down in the St. Bethlehem area.

Thunderstorm Wind, Montgomery

When
June 15, 2:22 PM CST
Where
Montgomery County, Clarksville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.530, -87.350

Widespread trees and power lines were blown down across Montgomery County with up to 4000 residents without power.

Thunderstorm Wind, Cheatham

When
June 15, 2:37 PM CST
Where
Cheatham County, Pleasant View
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.400, -87.030

A large tree limb was blown down in Pleasant View.

Thunderstorm Wind, Robertson

When
June 15, 2:39 PM CST
Where
Robertson County, 1.02 mi NNW of Kinney
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.542, -86.940

Trees were blown down on Fykes Grove Road.

Thunderstorm Wind, Robertson

When
June 15, 2:40 PM CST
Where
Robertson County, 1.83 mi WNW of Mt Denson
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.565, -86.907

Trees were blown down on Highway 161 between Highway 25 and Highway 431.

Thunderstorm Wind, Dickson

When
June 15, 2:45 PM CST
Where
Dickson County, 0.54 mi NE of Burns
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
36.055, -87.312

Dickson Herald reported scattered trees and power lines down across Dickson County including a tree and power line down in Burns at Church and Main Streets. 900 customers were without power.

Thunderstorm Wind, Robertson

When
June 15, 2:45 PM CST
Where
Robertson County, Springfield
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
36.500, -86.880

A home weather station measured a 67 mph wind gust.

Thunderstorm Wind, Robertson

When
June 15, 2:50 PM CST
Where
Robertson County, Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.500, -86.880

Several trees and power lines were blown down throughout Robertson County.

Thunderstorm Wind, Sumner

When
June 15, 2:55 PM CST
Where
Sumner County, Portland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.580, -86.520

Tree was blown down on a house in Portland.

Thunderstorm Wind, Davidson

When
June 15, 2:55 PM CST
Where
Davidson County, 1.26 mi NE of Richland
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
36.163, -86.864

A large scaffolding structure at a construction site for a water tower collapsed on Morrow Road in The Nations area of west Nashville. A worker on the scaffolding reportedly fell 70 feet and was injured.

Thunderstorm Wind, Davidson

When
June 15, 3:00 PM CST
Where
Davidson County, 2.22 mi SW of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.144, -86.803

Damage to an awning at Vanderbilt University. Large tree also down on campus.

Thunderstorm Wind, Davidson

When
June 15, 3:00 PM CST
Where
Davidson County, 1.99 mi ESE of Bordeaux
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.192, -86.816

Tree down on Rosa Parks Blvd near Mainstream Drive.

Thunderstorm Wind, Davidson

When
June 15, 3:00 PM CST
Where
Davidson County, 1.38 mi S of Bordeaux
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.180, -86.850

Tree limbs knocked down power lines which caused a fire at the Nashville Community Cares Rehab Facility on Hospital Road.

Thunderstorm Wind, Hickman

When
June 15, 3:00 PM CST
Where
Hickman County, 0.69 mi SW of Centerville Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.824, -87.460

Three foot diameter tree blown down at Centerville Golf Course about 3 miles north of Centerville. Spotter also reported other trees blown down in the county.

Thunderstorm Wind, Davidson

When
June 15, 3:00 PM CST
Where
Davidson County, 2.1 mi NNW of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.196, -86.799

Photo showed a tree down in Metro Center.

Thunderstorm Wind, Davidson

When
June 15, 3:02 PM CST
Where
Davidson County, 1.47 mi W of Amqui
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.279, -86.706

Tree fell onto a house at 1327 Pierce Road in Madison knocking down power lines and trapping a woman inside. No injuries.

Thunderstorm Wind, Davidson

When
June 15, 3:02 PM CST
Where
Davidson County, 0.53 mi NE of Oak Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.106, -86.814

Trees and tree limbs were reported blown down in the Green Hills area.

Thunderstorm Wind, Davidson

When
June 15, 3:03 PM CST
Where
Davidson County, Goodlettsville
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.320, -86.720

Five inch diameter tree limb downed in Goodlettsville.

Thunderstorm Wind, Sumner

When
June 15, 3:05 PM CST
Where
Sumner County, 1.62 mi NNW of Shackle Is
Measured
52 kt (60 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$1,000
Reported by
Newspaper
Coordinates
36.393, -86.627

A tree fell onto two men at 1003 Sandy Valley Road. Both men were injured and hospitalized. One suffered a facial laceration and the other man suffered a broken leg.

Thunderstorm Wind, Davidson

When
June 15, 3:05 PM CST
Where
Davidson County, 1.72 mi E of Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.175, -86.750

Video shows a tree falling onto a building in East Nashville.

Thunderstorm Wind, Davidson

When
June 15, 3:05 PM CST
Where
Davidson County, Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.170, -86.780

Up to 18000 power outages reported across NES Service Area including Opry Mills Mall and Green Hills Mall. Nashville Fire Department responded to 62 calls of downed trees and power lines.

Thunderstorm Wind, Davidson

When
June 15, 3:06 PM CST
Where
Davidson County, 2.15 mi NNE of Maplewood
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.260, -86.710

Small to medium size tree blown down in Madison.

Thunderstorm Wind, Davidson

When
June 15, 3:09 PM CST
Where
Davidson County, 1.49 mi SSW of Berry Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.100, -86.780

Photo showed a large tree blown down.

Thunderstorm Wind, Davidson

When
June 15, 3:10 PM CST
Where
Davidson County, 0.39 mi W of Oglesby
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.050, -86.737

Numerous trees down in the Crieve Hall area with some on roads. One tree fell on a house on Huntington Parkway.

Thunderstorm Wind, Davidson

When
June 15, 3:12 PM CST
Where
Davidson County, Donelson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.170, -86.650

Large tree was blown down in Donelson.

Thunderstorm Wind, Davidson

When
June 15, 3:13 PM CST
Where
Davidson County, 1.35 mi NE of The Hermitage
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
36.236, -86.606

Numerous trees and limbs were blown down in the Brandywine Subdivision.

Thunderstorm Wind, Sumner

When
June 15, 3:13 PM CST
Where
Sumner County, Hendersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.280, -86.620

Photos and reports indicated several trees and tree limbs snapped in Hendersonville.

Thunderstorm Wind, Davidson

When
June 15, 3:14 PM CST
Where
Davidson County, 0.47 mi NNE of Tulip Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.207, -86.598

Tree down on a house in Tulip Grove area of Hermitage.

Thunderstorm Wind, Davidson

When
June 15, 3:14 PM CST
Where
Davidson County, Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.180, -86.620

Photo showed a one foot diameter tree was blown down.

Thunderstorm Wind, Wilson

When
June 15, 3:14 PM CST
Where
Wilson County, 2.24 mi WSW of Green Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
36.219, -86.588

A tree was split in two along Big Horn Drive, numerous branches were blown down along Saundersville Road, and a flagpole was bent to the ground on Matterhorn Drive in the Green Hill area.

Thunderstorm Wind, Wilson

When
June 15, 3:15 PM CST
Where
Wilson County, 1.29 mi WSW of Green Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.221, -86.570

A tSpotter Twitter report indicated several large trees down on Grandview Circle near Lebanon Road in Mount Juliet.

Thunderstorm Wind, Wilson

When
June 15, 3:17 PM CST
Where
Wilson County, 1.78 mi S of Green Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.205, -86.554

Tree down on South Greenhill Road partially blocking the road.

Thunderstorm Wind, Sumner

When
June 15, 3:17 PM CST
Where
Sumner County, 0.73 mi ESE of Gallatin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
36.395, -86.438

Gallatin News reported numerous trees down across Gallatin with one falling onto a truck on Perrolee Street.

Thunderstorm Wind, Wilson

When
June 15, 3:17 PM CST
Where
Wilson County, Mt Juliet
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.200, -86.520

Tree fell across the Music City Star Railroad Tracks in Mount Juliet.

Thunderstorm Wind, Wilson

When
June 15, 3:18 PM CST
Where
Wilson County, 0.87 mi SSE of Green Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.218, -86.544

Large maple tree down at Woodlawn Drive.

Thunderstorm Wind, Sumner

When
June 15, 3:18 PM CST
Where
Sumner County, Gallatin
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.400, -86.450

Photo showed a large tree limb snapped in Gallatin.

Thunderstorm Wind, Williamson

When
June 15, 3:19 PM CST
Where
Williamson County, 7.17 mi NNE of Mallorys
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.046, -86.752

Large tree and power lines blown down near Granbery Elementary School.

Thunderstorm Wind, Sumner

When
June 15, 3:20 PM CST
Where
Sumner County, Castalian Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.400, -86.320

Trees down in Castalian Springs.

Thunderstorm Wind, Sumner

When
June 15, 3:21 PM CST
Where
Sumner County, 1.07 mi SW of Kansas
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.439, -86.393

Trees were blown down in the Deshea Creek area northeast of Gallatin.

Thunderstorm Wind, Williamson

When
June 15, 3:21 PM CST
Where
Williamson County, Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.920, -86.900

A house reportedly had roof damage in Franklin.

Thunderstorm Wind, Wilson

When
June 15, 3:21 PM CST
Where
Wilson County, 3.99 mi ENE of La Guardo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.330, -86.369

A 50 foot tall tree and a 4 foot diameter tree were uprooted on Cairo Bend Road.

Thunderstorm Wind, Trousdale

When
June 15, 3:23 PM CST
Where
Trousdale County, 2.35 mi S of Templow
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.396, -86.228

Tree down on a house two miles east of Highway 231/Highway 25 Intersection.

Thunderstorm Wind, Wilson

When
June 15, 3:25 PM CST
Where
Wilson County, 2.45 mi SSW of Green Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.198, -86.570

Tree blown down blocking the road at 3000 West Division Street.

Thunderstorm Wind, Wilson

When
June 15, 3:25 PM CST
Where
Wilson County, 2.39 mi SSW of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.169, -86.538

A tree was blown down across Central Pike near Pleasant Grove Road and traffic was blocked.

Thunderstorm Wind, Wilson

When
June 15, 3:25 PM CST
Where
Wilson County, 2.43 mi N of Silver Bottom
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.265, -86.524

Tree down on house and power lines down on Royal Oaks Drive in north Mount Juliet.

Thunderstorm Wind, Macon

When
June 15, 3:25 PM CST
Where
Macon County, Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.520, -86.030

Several small trees down and minor roof damage to a home.

Thunderstorm Wind, Wilson

When
June 15, 3:28 PM CST
Where
Wilson County, 2.66 mi WSW of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.180, -86.561

Photo showed a large tree blown down.

Thunderstorm Wind, Wilson

When
June 15, 3:29 PM CST
Where
Wilson County, 0.69 mi ENE of Cairo Bend
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.235, -86.389

Tree fell on a car at 11573 Lebanon Road.

Thunderstorm Wind, Rutherford

When
June 15, 3:30 PM CST
Where
Rutherford County, 0.9 mi SE of J Percy Priest Res S
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.043, -86.487

Tree downed blocking Weakley Lane.

Thunderstorm Wind, Rutherford

When
June 15, 3:30 PM CST
Where
Rutherford County, Smyrna
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.980, -86.530

Several reports of trees down in Smyrna.

Thunderstorm Wind, Wilson

When
June 15, 3:30 PM CST
Where
Wilson County, 0.92 mi ENE of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.226, -86.285

A large part of the roof was blown off Sam Houston Elementary School. The roof was under construction.

Thunderstorm Wind, Wilson

When
June 15, 3:30 PM CST
Where
Wilson County, Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.220, -86.300

Numerous reports of trees and power lines down throughout Wilson County.

Thunderstorm Wind, Wilson

When
June 15, 3:31 PM CST
Where
Wilson County, 1.9 mi SE of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.201, -86.276

The roof was blown off the new city animal control building on Sparta Pike.

Thunderstorm Wind, Wilson

When
June 15, 3:32 PM CST
Where
Wilson County, Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.220, -86.300

Photo showed a tree blown down in Lebanon.

Thunderstorm Wind, Wilson

When
June 15, 3:37 PM CST
Where
Wilson County, 1.08 mi NE of Vine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.040, -86.355

Tree fell onto Vine Baptist Church at 9050 Murfreesboro Road.

Thunderstorm Wind, Smith

When
June 15, 3:37 PM CST
Where
Smith County, 2.43 mi NNE of Rome
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.304, -86.060

A tSpotter Twitter coordinator reported a large grain bin was toppled over.

Thunderstorm Wind, Wilson

When
June 15, 3:45 PM CST
Where
Wilson County, Watertown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.100, -86.130

Trees and power lines were blown down in Watertown.

Thunderstorm Wind, Rutherford

When
June 15, 3:45 PM CST
Where
Rutherford County, 0.83 mi E of Mt Olive
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
35.880, -86.435

Multiple trees blown down at the Stones River National Battlefield.

Thunderstorm Wind, Smith

When
June 15, 3:48 PM CST
Where
Smith County, Carthage
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.250, -85.930

Detached carport flipped and destroyed.

Thunderstorm Wind, Rutherford

When
June 15, 3:48 PM CST
Where
Rutherford County, Murfreesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.850, -86.420

Tree fell and damaged roof and side of a house in Murfreesboro.

Thunderstorm Wind, Maury

When
June 15, 3:50 PM CST
Where
Maury County, Columbia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.620, -87.050

A few trees blown down in Columbia.

Thunderstorm Wind, Rutherford

When
June 15, 3:50 PM CST
Where
Rutherford County, Murfreesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.850, -86.420

Numerous reports of trees and power lines down across Rutherford County.

Thunderstorm Wind, Maury

When
June 15, 3:50 PM CST
Where
Maury County, Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.530, -87.200

Tree down in Mount Pleasant.

Thunderstorm Wind, Smith

When
June 15, 3:55 PM CST
Where
Smith County, Elmwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.230, -85.880

Photo showed a large tree blown down in Elmwood.

Thunderstorm Wind, Rutherford

When
June 15, 4:02 PM CST
Where
Rutherford County, Christiana
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.720, -86.400

Chicken coop blown apart and two trees also down in Christiana.

Thunderstorm Wind, Dekalb

When
June 15, 4:13 PM CST
Where
Dekalb County, Smithville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
35.970, -85.850

Trees downed and street signs blown over.

Thunderstorm Wind, Cannon

When
June 15, 4:15 PM CST
Where
Cannon County, Woodbury
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.830, -86.080

Multiple reports of trees and power lines down throughout Cannon County.

Thunderstorm Wind, Putnam

When
June 15, 4:18 PM CST
Where
Putnam County, Baxter
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.150, -85.630

A tSpotter Twitter report indicated a tree was blown down near Baxter.

Thunderstorm Wind, Marshall

When
June 15, 4:23 PM CST
Where
Marshall County, Lewisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.450, -86.800

A few trees were blown down throughout Marshall County.

Thunderstorm Wind, Bedford

When
June 15, 4:25 PM CST
Where
Bedford County, Shelbyville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.480, -86.470

Numerous trees down across the county.

Thunderstorm Wind, Giles

When
June 15, 4:27 PM CST
Where
Giles County, Pulaski
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.200, -87.020

A few trees down throughout Giles County.

Thunderstorm Wind, Lawrence

When
June 15, 4:28 PM CST
Where
Lawrence County, 1.66 mi SE of Busby
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.103, -87.400

A large oak tree was blown down onto a house on Union Hill Road.

Thunderstorm Wind, Giles

When
June 15, 4:30 PM CST
Where
Giles County, Pulaski
Measured
52 kt (60 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.200, -87.020

Trees were blown down with power outages. A 60 mph wind gust was measured.

Thunderstorm Wind, Coffee

When
June 15, 4:31 PM CST
Where
Coffee County, 1.13 mi SSE of Riley Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.454, -86.216

Tree down on Lyndell Bell Road blocking one lane of traffic.

Thunderstorm Wind, Coffee

When
June 15, 4:35 PM CST
Where
Coffee County, 1.22 mi SW of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.466, -86.093

A tSpotter Twitter report indicated a tree was blown down on Ingram Street in Manchester.

Thunderstorm Wind, Coffee

When
June 15, 4:35 PM CST
Where
Coffee County, Manchester
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.480, -86.080

Tree down in yard of home near center of town.

Thunderstorm Wind, Warren

When
June 15, 4:37 PM CST
Where
Warren County, Mc Minnville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.680, -85.780

Several trees and power lines down.

Thunderstorm Wind, White

When
June 15, 4:37 PM CST
Where
White County, Sparta
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.930, -85.470

Several trees, power lines, and telephone wires down throughout White County.

Thunderstorm Wind, White

When
June 15, 4:38 PM CST
Where
White County, Doyle
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.850, -85.500

Roof blown off an old car wash building in Doyle.

Thunderstorm Wind, Coffee

When
June 15, 4:45 PM CST
Where
Coffee County, 1.69 mi E of Tullahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.366, -86.200

A tSpotter Twitter report indicated a tree and power line were blown down near East Lincoln Elementary School in Tullahoma.

Thunderstorm Wind, Van Buren

When
June 15, 4:52 PM CST
Where
Van Buren County, Spencer
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.750, -85.470

Several trees were blown down throughout Van Buren County blocking roadways, and a few power lines were also downed.

Thunderstorm Wind, Grundy

When
June 15, 5:00 PM CST
Where
Grundy County, Altamont
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.430, -85.730

Tons of trees down throughout Grundy County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633212, 633214, 633216, 633218, 633222, 633225, 633227, 633228, 633229, 633230, 633231, 633232, 633233, 633235, 633236, 633257, 633237, 633238, 633250, 633241, 633243, 633245, 633247, 633249, 633252, 633253, 633254, 633255, 633259, 633264, 633265, 633262, 633267, 633269, 633344, 633272, 633273, 633275, 633277, 633278, and more.